Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 20, 2021, 11:12 AM CDT for Jackson County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 11:12 AM CDT (16:12 UTC)
- Expired
- Jul 20, 2021, 12:00 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
County Jackson County, MS
The radar
The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
366
WWUS84 KLIX 201612
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
1112 AM CDT Tue Jul 20 2021
MSZ081-082-201700-
Jackson-Harrison-
1112 AM CDT Tue Jul 20 2021
...SHOWERS CAPABLE OF PRODUCING TROPICAL FUNNEL CLOUDS WILL AFFECT
EAST CENTRAL HARRISON AND CENTRAL JACKSON COUNTIES...
At 1110 AM CDT, showers capable of producing tropical funnel clouds
were located over St. Martin, moving northeast at 15 mph.
Weak tropical funnel clouds may be possible within these clusters of
showers which could lead to a weak waterspout across waterways.
Locations impacted include... Biloxi, Ocean Springs, St.
Martin, Escatawpa, Gautier, D'iberville, Wade, Latimer, Gulf Hills,
Vancleave, Gulf Park Estates, Hickory Hills and Hurley.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 44 and 66.
Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.
LAT...LON 3042 8857 3034 8873 3037 8885 3038 8885
3037 8882 3038 8878 3043 8885 3043 8892
3039 8886 3039 8896 3041 8898 3067 8876
3067 8851
TIME...MOT...LOC 1610Z 231DEG 13KT 3040 8886
$$
KLGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:27 AM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Jul 20, 3:27 AM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 327 AM CDT Tue Jul 20 2021 .SHORT TERM (Today through Friday)... Atypical for summer upper level pattern is currently in place across the country. A deep, slow moving trough extends from eastern Canada down to east Texas. It does appear that this trough is separating into 2 pieces with the southern portion being closed off and trying to become a broad low pressure. A frontal boundary associated with the trough is situated near I-20. Although the actual front is north of the CWA, the fact that there's no ridge aloft during summertime means no inhibition to stop numerous showers and thunderstorms from developing. Looking at model PW's, they should be in the 2.2 to 2.3" range today. That'll give those numerous storms the potential to produce very heavy rainfall rates. With a similar environment last night, we saw hourly rainfall rates of 2-4" and isolated areas with rainfall totals of 6+ inches. Expect that today. Where it falls will determine if flash flooding occurs. We should see near 100% coverage today. The highest rain chances will be in the morning as radar trends and MESO models show swath of rain moving from southwest LA to southeast LA at this time. Expect that to spread east and impact MS counties as well. It's looking like a lull will occur late afternoon through the evening hours as post storm stabilization occurs. This will probably only be a 6 or so hour period before new development returns late tonight and the cycle repeats itself on Wednesday. Thursday is looking like it will be the start of a pattern change (FINALLY!). The upper low that gets pinched off from the trough to the north will be dissipating and that trough will be slowly pushing farther east and into the western Atlantic on Friday. This will allow some ridging to build aloft and start the slowly increase subsidence. It may not be a very obvious drop in POPs on Thursday, but Friday should be more noticeable. And as those rain chances come down and ridge builds in, should see those temps on the rise. Expect widespread lower 90s by the end of the week. MEFFER && .LONG TERM (Saturday through Tuesday)... By Saturday, the upper level ridge over the central part of the CONUS is still weak but it will continue build in eastward towards the area. This begins the transition into a slightly drier pattern. Depending on how strong the upper level high gets, we could either be firmly in the high pressure or right on the periphery of the edge. PW values would become around the 1.5 to 2 inch range which is a lot closer to the average. Regardless, we should see a general decrease of PoPs to more like in the 20% to 40% range instead of the deluge of rain we are dealing with currently. However without the large amounts of rain we have been having, temperatures will begin to climb up. High temperatures next week could easily reach the low to mid 90s and with high humidity heat indices could easily pass the century mark. -BL && .AVIATION... Scattered to numerous showers and thunderstorms will bring MVFR to IFR conditions to terminals today. They'll probably be for longer durations than previous days and TEMPOs may be needed for even more restrictive conditions. Expect this to be now through early afternoon with some VFR ceilings and visibilities coming back late in the day before convection redevelops late tonight. && .MARINE... High pressure is currently building in across the Gulf of Mexico from the east. That ridge is centered in the western Atlantic. It's far enough away that the local pressure gradient is fairly weak but strong enough to keep flow consistent. Expect mostly 5 to 10 knot winds with seas 2 feet or less. There could be short term 10-15 knot winds and seas up to 3 feet today and tomorrow. A new surface ridge will develop in the eastern Gulf and slowly track across the coastal waters later this week. That will break down the local wind field and bring seas to not more than a light chop at best. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 82 72 87 73 / 100 70 90 20 BTR 84 73 89 74 / 100 70 90 20 ASD 85 75 89 76 / 90 70 90 20 MSY 87 77 90 79 / 90 70 90 20 GPT 85 75 87 76 / 90 70 80 20 PQL 86 75 88 76 / 90 70 80 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Local storm report, Jul 20, 9:14 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
914 AM CDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD 2 N COVINGTON 30.50N 90.11W
07/20/2021 ST. TAMMANY LA PUBLIC
MEMBER OF PUBLIC REPORTS ANKLE DEEP WATER
ENTERING THEIR APARTMENT.
&&
TDBLocal storm report, Jul 20, 10:00 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM FLASH FLOOD 1 ESE MANDEVILLE 30.36N 90.06W
07/20/2021 ST. TAMMANY LA BROADCAST MEDIA
SOCIAL MEDIA PHOTO SHOWS CAR WASH AND
SURROUNDING ROAD FLOODED.
&&
TDBLocal storm report, Jul 20, 10:08 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1008 AM CDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM FLASH FLOOD 1 ESE MANDEVILLE 30.36N 90.06W
07/20/2021 ST. TAMMANY LA FIRE DEPT/RESCUE
VEHICLES ARE PUSHING FLOODING WATER INTO
BUILDINGS ON STREET INCLUDING THE FIRE
STATION.
&&
TDBLocal storm report, Jul 20, 10:21 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1021 AM CDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG FRANKLINTON 30.85N 90.15W
07/19/2021 WASHINGTON LA PUBLIC
PUBLIC EMAILED NWS EMPLOYEES A PICTURE OF A
FALLEN TREE THAT DAMAGED A RETIREMENT HOME
IN FRANKLINTON. TIME ESTIMATED BY RADAR.
0219 AM FLASH FLOOD 2 NNE MANDEVILLE 30.39N 90.07W
07/20/2021 ST. TAMMANY LA LAW ENFORCEMENT
WATER ENTERING SEVERAL HOMES. MANY ROADS
IMPASSABLE AND BARRICADED.
0315 AM FLASH FLOOD 2 N MANDEVILLE 30.40N 90.08W
07/20/2021 ST. TAMMANY LA PUBLIC
A SOCIAL MEDIA VIDEO SHOWED AT LEAST A DOZEN
FLOODED CARS IN AN APARTMENT COMPLEX IN
MANDEVILLE. A LARGE DUMPSTER WAS ALSO
FLOATING.
0330 AM FLASH FLOOD 2 NNW MANDEVILLE 30.39N 90.09W
07/20/2021 ST. TAMMANY LA PUBLIC
PUBLIC REPORTED IMPASSABLE SERVICE ROAD IN
MANDEVILLE DUE TO HIGH WATER.
0646 AM FLASH FLOOD 3 NW MANDEVILLE 30.40N 90.11W
07/20/2021 ST. TAMMANY LA PUBLIC
SOCIAL MEDIA VIDEO SHOWS ANKLE DEEP FLOODING
COVERING STREETS AND COMING INTO RESIDENTIAL
YARDS.
0646 AM FLASH FLOOD 2 N MANDEVILLE 30.40N 90.08W
07/20/2021 ST. TAMMANY LA BROADCAST MEDIA
FLOODING OUTSIDE CYPRESS LAKE APARTMENTS IN
MANDEVILLE. ROADS COMPLETELY IMPASSABLE.
0650 AM FLASH FLOOD 2 N COVINGTON 30.50N 90.11W
07/20/2021 ST. TAMMANY LA PUBLIC
MEMBER OF PUBLIC REPORTS ANKLE DEEP WATER
ENTERING THEIR APARTMENT.
0719 AM FLASH FLOOD 3 SSE COVINGTON 30.44N 90.08W
07/20/2021 ST. TAMMANY LA NWS EMPLOYEE
NWS EMPLOYED REPORTED HOLIDAY SQUARE
BOULEVARD TO BE AN IMPASSABLE DUE TO HIGH
WATER.
0746 AM FLASH FLOOD 1 NNE MADISONVILLE 30.40N 90.16W
07/20/2021 ST. TAMMANY LA BROADCAST MEDIA
SOCIAL MEDIA PICTURE SHOWING WATER INTRUSION
AT THE ROUTE 22 GAS & BAIT STORE IN
MADISONVILLE.
0815 AM FLASH FLOOD 3 N MANDEVILLE 30.41N 90.08W
07/20/2021 ST. TAMMANY LA BROADCAST MEDIA
TALL TIMBERS HAS MULTIPLE ROADS IMPASSABLE
WATER AND ENCROACHING HOMES.
0903 AM FLASH FLOOD 2 ESE MANDEVILLE 30.36N 90.05W
07/20/2021 ST. TAMMANY LA NWS EMPLOYEE
ROADS ARE BEGINNING TO HOLD WATER IN
MONTERREY AND STARTING TO APPROACHES HOUSES.
0959 AM FLASH FLOOD 1 ESE MANDEVILLE 30.36N 90.06W
07/20/2021 ST. TAMMANY LA BROADCAST MEDIA
SOCIAL MEDIA PHOTO SHOWS CAR WASH AND
SURROUNDING ROAD FLOODED.
1007 AM FLASH FLOOD 1 ESE MANDEVILLE 30.36N 90.06W
07/20/2021 ST. TAMMANY LA FIRE DEPT/RESCUE
VEHICLES ARE PUSHING FLOODING WATER INTO
BUILDINGS ON STREET INCLUDING THE FIRE
STATION.
&&Local storm report, Jul 20, 10:32 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 AM CDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM FLASH FLOOD 1 ESE MANDEVILLE 30.36N 90.06W
07/20/2021 ST. TAMMANY LA NWS EMPLOYEE
HWY 190 IS CLOSED AT GIROD STREET DUE TO
HIGH WATER.
&&
CABSpecial weather statement, Jul 20, 11:12 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1112 AM CDT Tue Jul 20 2021
MSZ081-082-201700-
Jackson-Harrison-
1112 AM CDT Tue Jul 20 2021
...SHOWERS CAPABLE OF PRODUCING TROPICAL FUNNEL CLOUDS WILL AFFECT
EAST CENTRAL HARRISON AND CENTRAL JACKSON COUNTIES...
At 1110 AM CDT, showers capable of producing tropical funnel clouds
were located over St. Martin, moving northeast at 15 mph.
Weak tropical funnel clouds may be possible within these clusters of
showers which could lead to a weak waterspout across waterways.
Locations impacted include... Biloxi, Ocean Springs, St.
Martin, Escatawpa, Gautier, D'iberville, Wade, Latimer, Gulf Hills,
Vancleave, Gulf Park Estates, Hickory Hills and Hurley.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 44 and 66.
Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.
LAT...LON 3042 8857 3034 8873 3037 8885 3038 8885
3037 8882 3038 8878 3043 8885 3043 8892
3039 8886 3039 8896 3041 8898 3067 8876
3067 8851
TIME...MOT...LOC 1610Z 231DEG 13KT 3040 8886
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:41 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 17 min |
| Jul 20, 12:58 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Jul 20, 1:55 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| Jul 20, 4:02 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jul 20, 5:24 AM CDT | Areal Flood Advisory | LIX | East Feliciana, Saint Helena, West Feliciana | 3 hr |
| Jul 20, 5:44 AM CDT | Special Marine Warning | LIX | 31 min | |
| Jul 20, 6:23 AM CDT | Areal Flood Advisory | LIX | East Feliciana, Saint Helena, Tangipahoa, Washington | 3 hr |
| Jul 20, 6:33 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 4 hr |
| Jul 20, 6:46 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa, Washington | 3 hr |
| Jul 20, 6:55 AM CDT | Special Weather Statement | LIX | Saint Tammany | 50 min |
| Jul 20, 8:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 20, 9:19 AM CDT | Areal Flood Warning | LIX | Saint Tammany | 3 hr |
| Jul 20, 10:29 AM CDT | Areal Flood Warning | LIX | Saint Tammany | 2 hr |
| Jul 20, 2:50 PM CDT | River Flood Warning | LIX | Saint Tammany | 43 hr |
| Jul 20, 4:01 AM CDT | Special Weather Statement | LIX | Hancock | 44 min |
| Jul 20, 2:46 PM CDT | Special Weather Statement | LIX | Hancock | 44 min |
| Jul 20, 3:18 PM CDT | Special Weather Statement | LIX | Pearl River | 42 min |
| Jul 20, 5:50 PM CDT | Areal Flood Advisory | LIX | Pearl River | 115 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.